Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 133, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 12, 2000, 9:59 PM CDT for Tazewell County, Woodford County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2000, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 12, 2000, 10:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Tazewell County, IL, Woodford County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1006 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 130301
SVRSPI
ILC179-203-130345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
959 PM CDT MON JUN 12 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
TAZEWELL COUNTY IN CENTRAL ILLINOIS
WOODFORD COUNTY IN CENTRAL ILLINOIS
* UNTIL 1045 PM CDT
* AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF
LACON TO 5 MILES WEST OF EUREKA TO 10 MILES SOUTHEAST OF PEKIN...
MOVING EAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GERMANTOWN HILLS
MORTON
TREMONT
WASHINGTON
METAMORA
DEER CREEK
MACKINAW
HOPEDALE
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO THE NEAREST LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY
TUNED FOR LATER STATEMENTS.
LAT...LON 4092 8948 4072 8948 4056 8951 4038 8959
4039 8929 4063 8929 4066 89>11 4078 8898
4092 8895
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 2:45 PM CDT, 7 hours 14 minutes earlier.
Area forecast discussion, Jun 12, 2:45 PM CDT, 7 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT MON JUN 12 2000 18Z SFC ANALYSIS SHOWS FNT FM DSM TO SBN. WAVE ALONG THE FNT JUST N OF PIA. VIS SAT LOOP SHOWS CELLULAR CLOUDS ALONG AND S OF FNT... WHERE MSAS SHOWS INSTABILITY INCREASING. SPC HAS MOST OF CRL IL OUTLINED IN SLIGHT RISK OF SVR STORMS...THIS LOOKS REASONABLE WITH GIVEN CONDITIONS AND WITH S/WV PROVIDING SOME UPR SUPPORT FOR CONVECTION LATE THIS AFT/EVE. FCST CHALLENGE CONT TO BE PCPN CHANCES. ALL MODELS INITIALIZED WELL...WITH GOOD HANDLE ON S/WVS MOVING THRU THE MIDWEST. MODELS ALL SIMILAR WITH TRENDS THRU 48 HRS. WITH WAVE CONT TO MOVE ALONG SFC FNT...WLD EXPECT A BIT OF A SWRD PUSH THIS EVE ON ITS BACKSIDE. STILL...NOT EXPECTING FNT TO MAKE IT MUCH FARTHER SOUTH THAN ILX-CMI LINE. THE TROPICAL CONNECTION CONT TO CREATE AIRMASS CONVECTION ACRS MUCH OF ILX CWA THIS AFT... AND UNTIL THE AIRMASS IS CHANGED...EXPECT POPS IN FCST...MAINLY DIURNALLY DRIVEN. WITH VICINITY OF SFC FNT THIS EVE/TONIGHT...WILL CONT WITH CAT WORDING. W/V LOOP CURRENTLY SHOWING IMPRESSIVE JET PUNCHING INTO PACIFIC NW. THIS JET WILL AID IN DEEPENING THE LONGWAVE TROF OVR ROCKIES/WRN PLAINS DURING THE NEXT 36 HRS...WITH THE ASSOCIATED SFC LOW GETTING ORGANIZED AND DEEPENING OVR THE DAKOTAS. THE AFFECT OF THIS TROF ON THE MIDWEST WILL BE TO REBUILD THE ERN RIDGE...ALLOWING THE FNT TO LIFT BACK NORTH...INTO SRN WI BY LATE TMRW PER AVN. THIS SHLD PUSH BEST RISK OF RAIN FARTHER NORTH. NEXT SHOT OF WIDESPREAD RAIN WILL BE WITH CF LATE ON WED. TIMING ON THIS A BIT IFFY ATTM...WITH THE DEEPENING TROF...AM INCLINED TO GO WITH A BIT SLOWER APPROACH. AVN HAS CF PASSAGE FM AFT 06Z TO AFT 12Z THU ACRS IL. WILL LIKELY CONT PCPN CHANCES INTO EARLY THU. BRIEF BREAK FM PCPN LATER THU AND ERLY FRI BEFORE NEXT LONGWAVE TROF CARVES OUT ON THE HEELS OF FIRST. TIMING UNCERTAIN AT THIS POINT...WITH MRF AND ECMWF ALREADY RUNNING TOO FAST. WILL PUT PCPN IN BOTH FRI AND SAT UNTIL THIS CAN BE PINNED DOWN BETTER. TEMPS CONT TO BE TRICKY. MORE SUN MEANS SIGNIFICANTLY HIGHER TEMPS THAN AREAS WITH CLOUDS/RAIN. WITH FNT LIFTING BACK NORTH...AN EXPECTING SOME SUNSHINE TO RISE READINGS BACK TO PERSISTANCE...85 TO 90. PRELIMINARY CCF FOLLOWS... SPI EE 070/087 071/085 067 81844 PIA EE 068/086 070/084 065 81844 DEC EE 069/087 069/085 066 81844 CMI EE 068/086 069/086 068 81844 MTO BE 070/088 071/088 069 81844 LWV BE 071/091 071/089 069 81+44 .ILX...NONE. PLAHMER
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:43 PM CDT | Severe Thunderstorm Warning | ILX | Knox | 32 min |
| Jun 12, 8:58 PM CDT | Severe Thunderstorm Warning | ILX | Peoria | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.